MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER
Catalog Number 36302
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Skin Inflammation/ Irritation (4545); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 10 male external catheter29mm, medium, rochester, extra adhesive purchased this item and was external condom catheter for urine drainage.After the catheter was inserted into the penis, it took almost 4 hours to remove the product.It was very sticky.No warning or instruction to remove were given on the website which advertised the product.It caused injury to the penis, including bleeding while trying to remove it.Per additional information received via mail on 12dec2024, stated that after inserting the catheter, it remained in place for a duration of 12 hours.When they attempted to remove it, they encountered significant difficulty.The catheter adhered strongly to the skin and found that they could not detach it quickly or easily.In fact, the process of removal took nearly two hours, during which they had to be extremely cautious to avoid causing further discomfort.As they slowly worked to peel it away, they noticed that the adhesive was excessively sticky, leading to irritation of the skin on the penis.Unfortunately, this resulted in injury and subsequent bleeding from the site of injury.It took almost a week for the injury site to heal and topical antibiotics applied to skin over the injured part.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed - manufacturing related.Visual: received six (6) mecs in closed packaging with no obvious defects.Further testing required.Functional: adhesive peel test was conducted and four (4) samples were tested according to ansi/asqz1.4 c=0 sampling plan, aql- 1.0.Samples were cut to the requirement width 1.00" +/- 0.05" for testing.Samples did not meet test specification range of 1.00-3.60 lbfs.Therefore, product did not meet specifications.Strong adhesive was confirmed.No additional action is required at this time since root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.A labeling review is not required because labeling could not have prevented the reported failure.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
WIDEBAND¿ SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21036924
Report Number1018233-2024-08421
Device Sequence Number7595412
Product Code NNX
UDI-Device Identifier00801741071041
UDI-Public(01)00801741071041(11)240624(17)290528(10)JUJS0822
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number36302
Device Lot NumberJUJS0822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceAsian